Doctor insights on:
I have a migraine and out of my medication. Fioricet. Can it be prescribed through the service. My appt with my neurologist isn't until the 8th?
I hear there is a new medication called fioricet (acetaminophen butalbital and caffeine) which has codeine, can you tell me more about it?
An addicting med.: An addicting pain medicine for headaches. I would recommend you don't use it. I would do my best to understand the cause of your headaches. May just need new glasses, control your blood pressure, address the stress of life/job/responsibilities rather than complicate with an addicting medication. It would be my last resort, if ever at all. Go to a headache specialist, or interventional pain doc. ...Read more
State dependent: check with your local pharmacist if these drugs are scheduled drugs, in your State, if so, unfortunately cannot be prescribed online, moreover it is according to the discretion of the prescriber, who may ask that you have be physically attended to before prescribing, best wishes ...Read more
I have a migraine headache. I'm out of my migraine medication. I take fioricet. can this med be prescribed through this service. I do have an appointm?
I don't think so: because it contains butalbital, a controlled substance. You might want to try to find my checklist for Managing migraines, which contains many suggestions for dealing with them without prescription medication. The most effective OTC medication is motion sickness medicine such as dramamine. We give something like this IV in the ED and it works wonderfully. Good luck! ...Read more
Yes hi any presption to my medication for migraine i use fioricet (acetaminophen butalbital and caffeine) can you helpme?
Migraine - Depends: This depends. How often do you have your migraine? How well does your medicine work? Some people use preventers when they have migraines more than twice per week. Other people find fioricet, (acetaminophen butalbital and caffeine) sumatriptan, excedrin, or midrin help when their migraines arrive. ...Read more
No: it contains, obviously, codeine which will show up as an opiate (and is also metabolized into morphine). It also contains a barbiturate, bultalbital, which will also show up as positive. I would worry more about using drugs when you are subject to drug testing, and the level of severity of your drug problem, as you do about getting caught. ...Read more
I take fioricet (acetaminophen butalbital and caffeine) (w/o codiene) for tension headaches and found that it also helps with my back pain. Is there another drug that would also help both?
No narcotics: Although the Codeine helps with pain, the effectiveness will decrease over time as you build up a tolerance to the medication. It is also addictive and is not designed to be used long term. Try anti-inflammatories (i.e. Aleve, (naproxen) motrin, etc) and stay active by working on your core muscle strength. Being as light and fit as you can be will help greatly. ...Read moreSee 1 more doctor answer
Wrong venue: You didn’t just wander into a pharmacy & pick up some Fioricet off the shelf. A doctor had to prescribe it, & for a reason. You neglected to state the reason. In any case, the prescribing physician is properly the person who should answer this question. If you have a (GOOD) reason for not asking the doctor, please state it in a repost. ...Read more
Is fioricet(plain) and norco10/325 a good combination for tension/migraines? It seems to be the only thing that has worked for me. My new dr disagrees
Not a good plan: Fioricet ; Norco (hydrocodone and acetaminophen) are habit-forming medications, and migraine can be a very long-term problem. Beyond conventional meds, many nutritional interventions may help, such as adding magnesium. Coq10, riboflavin (vit b2), and herbal feverfew. Eliminate coffee/caffeine, and monitor your diet for food sensitivities. Biofeedback and other mind-body approaches can help too. http://tinyurl.com/y883ulg. ...Read moreSee 1 more doctor answer
Yes, but wean down: Yes, the Fioricet will stop headaches that occur, while the topamax (topiramate) will keep them from coming on in the first place. That being said, if you are still using the Fioricet on a regular basis, you should definitely look into alternative medications- Fioricet has been shown to greatly increase the risk of medication overuse headache, which is very difficulty to treat. ...Read moreSee 1 more doctor answer
Be cautious: I would try and avoid taking up to 3000mg of tylenol on a regular basis regardless of what source. While 3000mg/24 is an accepted dosing amount. The potential for cumulative toxicity is still significant especially if you take it regularly. Also, be very cautious if you have liver problems, consume alcohol or take other medications metabolized in the liver. Hope that helps. ...Read more
Stopped fioricet/codeine 90 pills a month to 30 pills in one month. Withdrawals in morning till i take 1 pill, then good all day, is this normal?
Withdrawal: In order to prevent or diminish symptoms of withdrawal attributed to butalbital which is found in fioricet, (acetaminophen butalbital and caffeine) a person must taper down the dose he or she takes. Than one has decreased to one pill per day is a good indication that the taper down regimen is working since you are only taking onepill per day. ...Read more
Risky combination: Fioricet is a barbiturate, and large doses can interfere with breathing. Ambien (zolpidem) plus Fioricet causes marked drowsiness. Putting all together, you could sleep so soundly that there could be risk of aspiration, but if you have any sleep apnea, respiratory drive might be substantially suppressed. Discuss this with your doctor. ...Read more